MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED FRACTURE SPACER; SHOULDER JOINT METAL PROSTHESIS

TORNIER S.A.S. AEQUALIS REVERSED FRACTURE SPACER; SHOULDER JOINT METAL PROSTHESIS
Model Number HEIGHT +9MM
Medical Device Problem Codes Device Slipped (1584); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the initial report submitted regarding this surgical event and medical device.(please refer to medwatch report sent by hospital n° (b)(4)).
 
Event or Problem Description
Severe periprosthetic infection identified at the time of arthrotomy which was an unexpected finding.The shoulder was then dislocated and the modular components from the humeral stem explanted.At the interfaces of the modular components, extensive purulent material was identified.Any infected or necrotic appearing tissue was removed.With the modular components of the humeral stem removed, the more posterior aspects of the shoulder joint were debrided.Once all modular components were removed and sharp excisional debridement completed, a series of irrigation maneuvers was performed.3 l of sterile saline was irrigated through the joint using pulsatile lavage.This was followed by a 2-minute dilute hydrogen peroxide solution lavage and further pulsatile irrigation of 3 l sterile saline.This was then followed by a 3-minute dilute betadine lavage and an additional 3 l of sterile saline through pulsatile irrigation.At the conclusion of these irrigation maneuvers, a surgically clean shoulder joint was achieved.
 
Additional Manufacturer Narrative
This is the final report submitted regarding this surgical event and medical device (please refer to medwatch report sent by hospital n° (b)(4)).

Brand Name
AEQUALIS REVERSED FRACTURE SPACER
Common Device Name
SHOULDER JOINT METAL PROSTHESIS
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin, 38330
FR  38330
MDR Report Key8296301
Report Number3000931034-2019-00019
Device Sequence Number1991269
Product Code KWS
UDI-Device Identifier03700386931888
UDI-Public03700386931888
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K082120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/11/2022
Device Model NumberHEIGHT +9MM
Device Catalogue NumberDWD920
Device Lot Number8569AS
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient Weight98